Texas, 2007Hail and Damaging Winds in Texas, June 20, 2007
June 20, 2007 · NWS SJT · 9 events in 7 counties and zones
As a squall line of thunderstorms developed over the Texas Panhandle in the late afternoon and evening hours on the 19th, they propogated to the southeast and reached West Central Texas in the late night hours. The storms produced a swath of wind damage along with some hail as they swept across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $122,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a squall line of thunderstorms developed over the Texas Panhandle in the late afternoon and evening hours on the 19th, they propogated to the southeast and reached West Central Texas in the late night hours. The storms produced a swath of wind damage along with some hail as they swept across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 20, 12:27 AM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 20, 12:27 AM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
127 AM CDT WED JUN 20 2007
.UPDATE...
QUICK UPDATE TO ZONES/GRIDS TO ACCOUNT FOR WATCH NO. 426 IN EFFECT
UNTIL 9AM FOR POINTS ALONG AND NORTH OF A STERLING CITY...
BALLINGER...TO BROWNWOOD LINE INCLUDING ALL OF THE BIG COUNTRY. 11
&&
.PREV DISCUSSION... /ISSUED 1139 PM CDT TUE JUN 19 2007/
UPDATE...
A THUNDERSTORM COMPLEX HAS BEEN DEVELOPING AND PROGRESSING SOUTH
ACROSS THE TEXAS PANHANDLE FOR THE LAST COUPLE HOURS. MEANWHILE...ANOTHER
LARGER THUNDERSTORM COMPLEX PUSHING SOUTH ACROSS WESTERN OKLAHOMA
IS ABOUT TO OVERTAKE IT. WITH LITTLE IF ANY INDICATIONS OF SLOWING
EVIDENT IN THE SOUTHWARD PROGRESSION OF EITHER OF THESE...BELIEVE THE
BIG COUNTRY MAY SEE SOME SHOWER AND THUNDERSTORM ACTIVITY WITHIN
THE NEXT COUPLE HOURS. THUS...RECENT ZONE UPDATE INCLUDED
INCREASED CLOUD COVER AND 20 TO 30 POPS FOR THE BIG COUNTRY FOR
THE REMAINDER OF TONIGHT. OTHERWISE...NO OTHER CHANGES.
23/HUBER
PREV DISCUSSION... /ISSUED 1118 PM CDT TUE JUN 19 2007/
AVIATION...
A LARGE COMPLEX OF TSTMS WAS LOCATED OVER OKLAHOMA AND THE TEXAS
PANHANDLE. THESE STORMS WERE MOVING SLOWLY SOUTH...AND A FEW OF
THESE STORMS MAY MAKE INTO THE BIG COUNTRY LATE TONIGHT AND WEDNESDAY
MORNING. LOW LEVEL SOUTH TO SOUTHEAST FLOW IS EXPECTED THROUGH
WEDNESDAY. MAINLY VFR CONDITIONS ARE EXPECTED UNTIL 20/10Z. AREAS
OF MVFR CIGS BKN010-020 WILL DEVELOP ACROSS WEST CENTRAL TEXAS
AFTER 20/10Z...BECOMING MORE WIDESPREAD SOUTH OF I-20 AFTER
20/12Z. 21
PREV DISCUSSION... /ISSUED 338 PM CDT TUE JUN 19 2007/
SHORT TERM...
UPPER LEVEL HIGH IS CENTERED OVER THE TEXAS PANHANDLE REGION THIS
AFTERNOON WITH THE REMAINS OF THE UPPER LEVEL TROUGH LOCATED OVER
THE SOUTHEASTERN STATES. SIGNIFICANT CAPE EXTENDS FROM THE
NORTHERN PANHANDLE INTO KANSAS WITH CONVECTIVE IGNITION IN THIS
AREA BEGINNING BEFORE NOON TODAY...MUCH FURTHER NORTH THAN PROGD
BY THE NAM AND WITH THE GFS BEING SOMEWHERE IN THE BALLPARK.
BASED ON CURRENT OBSERVATIONS AND EXTRAPOLATED TRENDS...WILL
CONTINUE WITH A DRY FORECAST FOR THE FORECAST AREA IN THE SHORT
TERM. A RENEGADE THUNDERSTORM IS CERTAINLY POSSIBLE LATER THIS
AFTERNOON FAVORING THE NORTHERN CWA...BUT GIVEN THE
UNCERTAINTY...WILL NOT INCLUDE IN THE CURRENT FORECAST PACKAGE.
LONG TERM...
UPPER LEVEL HIGH PRESSURE RIDGE WILL DOMINATE THE WEATHER PICTURE
FOR THE SOUTHERN PLAINS THROUGH THE EXTENDED. DRY FORECAST RESULTS
WITH MIN AND MAX TEMPERATURES HOVERING AROUND CLIM0...HIGHS IN THE
MID 90S AND LOWS AROUND 70.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 71 95 70 95 / 10 10 10 10
SAN ANGELO 71 95 72 95 / 10 10 10 10
JUNCTION 72 93 70 94 / 10 10 10 10
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
11
Hazardous weather outlook, Jun 19, 2:13 PM CST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
313 PM CDT TUE JUN 19 2007
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-202015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
313 PM CDT TUE JUN 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ALTHOUGH A VERY UNSTABLE AIR MASS CONTINUES ACROSS WEST CENTRAL
TEXAS THIS AFTERNOON...VERY WARM TEMPERATURES IN THE MID LEVELS OF
THE ATMOSPHERE HAS PREVENTED THUNDERSTORM FORMATION ACROSS THE AREA.
WITH THIS WARM AIR ALOFT EXPECTED TO HOLD THROUGH THE EVENING...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 20, 12:55 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
155 AM CDT WED JUN 20 2007
TXZ049-054-113-127-200800-
NOLAN TX-JONES TX-FISHER TX-TAYLOR TX-
155 AM CDT WED JUN 20 2007
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT FOR NOLAN...
JONES...FISHER AND TAYLOR COUNTIES...
AT 153 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 10 MILES NORTHEAST OF ROTAN...OR ABOUT
16 MILES NORTHWEST OF HAMLIN...MOVING SOUTHEAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
HITSON BY 225 AM CDT
MCCAULLEY BY 245 AM CDT
SYLVESTER BY 250 AM CDT
NEINDA BY 255 AM CDT
THE INTERSECTION OF US-180 AND RANCH ROAD 126 BY 300 AM CDT
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
WEDNESDAY MORNING FOR WEST CENTRAL TEXAS.
Thunderstorm Wind, Jones
- When
- June 20, 1:30 AM CST to 1:38 AM CST
- Where
- Jones County, 0.9 mi SW of Hamlin
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $12,000
- Reported by
- COOP Observer
- Coordinates
- 32.871, -100.141
Several Trees were blown down around the Community of Hamlin. Only minor structural damage was reported.
Thunderstorm Wind, Throckmorton
- When
- June 20, 1:30 AM CST to 1:40 AM CST
- Where
- Throckmorton County, 0.69 mi S of Woodson
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.010, -99.050
Large trees were blown down around the Woodson Community. Little structural damage was noted.
Thunderstorm Wind, Jones
- When
- June 20, 1:45 AM CST to 1:49 AM CST
- Where
- Jones County, 1.35 mi WNW of Anson
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $90,000
- Reported by
- Law Enforcement
- Coordinates
- 32.758, -99.901
Several tree limbs were downed by the intense thunderstorm winds around Anson. The high winds ripped half the roof off of an Anson apartment complex, and the high winds snapped a utility pole and an electrical line. A truck was destroyed when part of the metal roof landed on it.
Thunderstorm Wind, Shackelford
- When
- June 20, 2:00 AM CST to 2:08 AM CST
- Where
- Shackelford County, 1.35 mi ESE of Albany
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.720, -99.280
Telephone poles were blown down around Albany.
Thunderstorm Wind, Shackelford
- When
- June 20, 2:10 AM CST to 2:18 AM CST
- Where
- Shackelford County, Albany
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 32.730, -99.300
The severe thunderstorm winds in Albany blew shingles off of roofs, and the intense winds also toppled telephone poles.
Thunderstorm Wind, Runnels
- When
- June 20, 3:00 AM CST to 3:08 AM CST
- Where
- Runnels County, Wingate
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 32.050, -100.120
A NWS Cooperative Observer's weather station reported 60 mph winds. No damage was reported.
Thunderstorm Wind, Callahan
- When
- June 20, 3:15 AM CST to 3:22 AM CST
- Where
- Callahan County, Cross Plains
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 32.130, -99.170
Trees were blown down in Cross Plains as minor structural damage was reported.
Hail, Coleman
- When
- June 20, 3:50 AM CST to 3:53 AM CST
- Where
- Coleman County, 0.91 mi NE of Talpa
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.780, -99.710
Thunderstorm Wind, Tom Green
- When
- June 20, 4:20 AM CST to 4:25 AM CST
- Where
- Tom Green County, 3.61 mi NE of Wall
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- COOP Observer
- Coordinates
- 31.407, -100.277
Large tree limbs were broken by the high winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, June 20 to 21, 200720 injured · $25 million · 4.25 in hail · 114 events
- Hail and Damaging Winds in Michigan, June 20, 2007$64 million · 3 in hail · 26 events
- Flash Flooding and Hail in Texas, June 20, 2007$361,000 · 1 in hail · 11 events
- Tornado in Arkansas, June 20, 2007$75,000 · EF1 · 1 event
- Flash Flooding and Damaging Winds in Louisiana, June 20, 2007$160,000 · 53 kt wind · 8 events
- Hail and Damaging Winds in Wisconsin, June 20 to 21, 2007$56,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in Wisconsin, June 20, 2007$5,000 · 1.75 in hail · 46 events
- Hail in Texas, June 20, 2007$50,000 · 0.75 in hail · 1 event
- Flash Flooding and Flood in Texas, June 20 to 21, 2007$30,000 · 8 events
- Hail and Damaging Wind in Wisconsin, June 20, 20071.75 in hail · 21 events
- Flash Flooding and Hail in Texas, June 20 to 21, 2007$10,000 · 53 kt wind · 18 events
- Hail in Wisconsin, June 20, 20071 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43783, 43784, 43786, 43787, 43790, 43792, 43793, 43794, 43795.